My doctor prescribed Lexapro 10 mg April 2020.. I noticed after that that I started to gamble online, and it's progressively gotten worse. I never cared to gamble before taking Lexapro. It's recently gotten worse to almost every day gambling online. Has anyone else experienced this side effect while taking Lexapro?
Has anyone experienced compulsive gambling while taking 10mg Lexapro?
Question posted by Dawnm294 on 14 July 2021
Last updated on 15 July 2021 by WildcatVet
That's a very good question. It's not been reported in clinical trials as a side effect but there is anecdotal evidence that it may be in rare cases. It's much more typical of a few of the antipsychotic medications like Abilify and Rexulti although even with them it's rare. Ironically, one study indicated that escitalopram (Lexapro) was helpful in treating pathological gambling as an impulse control disorder.
You can try Googling "Lexapro and compulsive gambling" for more information. Also try "pathological gambling".
Since it does seem to be co-incidental to your taking the Lexapro you need to discuss this with your doctor because you obviously can't continue with this behaviour.
Best regards and good luck with a solution to this problem.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.